Jump to content
Sign in to follow this  
lifeofsolitude759

Stopping Wellbutrin & Side Effects

Recommended Posts

Hi all, I'm new. I've been on wellbutrin for 2 years now and it has changed my life. It has allowed me to take control of my anxiety and depression. With that being said, I'm recently tapering my meds so I can quit them completely. I've been on 300 mg for the last 5 months but my usual dose was anywhere around 150-250. I'm also on BC and I'm wondering if my hair thinning/loss is because of the wellbutrin? I took lexapro as a teenager for 2 years and my hair used to grow quickly and was extremely thick. My hair now is thin and grows so slowly that I don't even get haircuts anymore. Is the slow hair growth/loss because of wellbutrin? If so, once I stop it will it grow back or go back to normal? 

Share this post


Link to post
Share on other sites

Sorry for the delayed answer, lifeofsolitude759.  Welcome to DF!  :console:  I don't think I had a problem with thinning hair, but I did have a problem with hand tremors at dosages somewhere over 300mg daily.  I know I could not stop 'cold turkey' due to the migraines it caused.  I've been off wellbutrin/bupropion for 5 or so years now, and the tremors are pretty much gone, though they did take several years to gradually go away.  Maybe if you are able to taper off your hair growth will come back, depending on your age and other health concerns.

Share this post


Link to post
Share on other sites

lifeofsolitude759, 

I am hoping things are getting better for you.  I am 99.9% sure my Wellbutrin caused me to lose hair.  I was on it for over 16 years and have been off completely for almost 6 weeks with 4 weeks of tapering.  My hair is not falling out like it was at all!  I wondered for years if this was the reason, and although I was diagnosed with early onset female patterned baldness, I questioned this.

Now I am dealing with some other withdrawal symptoms I think (test results to rule out other things revealed soon).  I did start taking Biotin about four years ago which helped me to grow new hair.  I cannot take it now because I have too much B in my system, so it will be interesting to see what happens.   Good Luck!!

Share this post


Link to post
Share on other sites
Quote

 

I had hair shedding while on Wellbutrin but it resolved itself after a few years and came back as thick as it was before.  I was totally freaked out by the shedding so I spend a fortune on extensions for about four years.  

Share this post


Link to post
Share on other sites

para_life

I am so glad your hair came back as thick as before.  I go to my hair gal on Tuesday.  I am interested to see if she notices a difference.  I am not shedding nearly as much as I was on Wellbutrin.  I have been off for 6 weeks(taper for four weeks before that.)  I even have my hair pulled up which I have not done for years due to the bald spots.  I hope my hair grows back like yours did!  

Share this post


Link to post
Share on other sites
Quote

MrsA777, thank goodness I didn't have bald spots but I'd be willing to say I lost at least 1/4 of my hair all over so my hair was much thinner.  It drove me nuts and I was beside myself.  I have OCD so i was very focused on my hair shedding.  I know it was growing back in when I had all these short hairs growing from my scalp.  I have really long hair so it took 3-4 years before it all came back the way it was before.  While it was growing in, I had tape in hair extensions.  I'm happy to say I'm extension free now.  

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

Announcements

×
×
  • Create New...